Alert archive / Maine / Red Flag Warnings in 2007

Red Flag Warning 5, NWS Gray, ME

May 8, 2007

NWS Gray, ME issued this red flag warning at May 8, 2007, 3:10 AM EDT. It took effect at May 8, 2007, 11:00 AM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 8, 2007, 3:10 AM EDT (07:10 UTC)
In effect from
May 8, 2007, 11:00 AM EDT
Expired
May 8, 2007, 7:00 PM EDT
In force
8 hr
Issued by
NWS Gray, ME

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS81 KGYX 080710
RFWGYX

RED FLAG WARNING
NATIONAL WEATHER SERVICE GRAY ME
310 AM EDT TUE MAY 8 2007

...VERY DRY AND BREEZY CONDITIONS WILL INCREASE THE FIRE DANGER
AGAIN TODAY...

...A VERY DRY WEST TO SOUTHWEST FLOW WILL CONTINUE TODAY
RESULTING IN DANGEROUS FIRE CONDITIONS THROUGHOUT THE REGION.
TEMPERATURES ARE EXPECTED TO TOP OUT 5 TO 10 DEGREES HIGHER THAN
YESTERDAYS HIGHS RESULTING IN AFTERNOON RELATIVE HUMIDITIES IN THE
20 TO 25 PERCENT RANGE. IN ADDITION...WEST TO SOUTHWEST WINDS WILL
AGAIN BE GUSTY DURING THE AFTERNOON HOURS AVERAGING 10 TO 15 MPH
WITH GUSTS OF 20 TO 30 MPH.

MEZ007>009-012>014-018>028-NHZ001>010-013-014-081600-
/O.UPG.KGYX.FW.A.0003.070508T1500Z-070509T0000Z/
/O.NEW.KGYX.FW.W.0005.070508T1500Z-070508T2300Z/
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-
COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-
NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-
MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-
COASTAL ROCKINGHAM-
310 AM EDT TUE MAY 8 2007

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM 
THIS EVENING.  

VERY DRY HUMIDITIES OF AROUND 20 PERCENT OR SO ARE EXPECTED THIS
AFTERNOON. MEANWHILE...WINDS WILL RUN FROM 10 TO 15 MPH...WITH
GUSTS IN THE 20 TO 30 MPH RANGE. THE COMBINATION OF WINDS AND DRY
CONDITIONS WILL BRING THE POTENTIAL FOR DANGEROUS FIRE BEHAVIOR.
MEANWHILE...DRY WEATHER OVER THE PAST WEEK AND A HALF HAS CAUSED
FUELS TO BE DRY IN THE WOODS AND OPEN FIELDS.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/GRAY FOR FURTHER UPDATES ON THIS WEATHER
SITUATION. 

$$
2 follow-up statements
000 
WWUS81 KGYX 081542
RFWGYX

RED FLAG WARNING
NATIONAL WEATHER SERVICE GRAY ME
1142 AM EDT TUE MAY 8 2007

...VERY DRY AND BREEZY CONDITIONS WILL INCREASE THE FIRE DANGER
AGAIN TODAY...

...A VERY DRY WEST TO SOUTHWEST FLOW WILL CONTINUE TODAY
RESULTING IN DANGEROUS FIRE CONDITIONS THROUGHOUT THE REGION.
TEMPERATURES ARE EXPECTED TO TOP OUT 5 TO 10 DEGREES HIGHER THAN
YESTERDAYS HIGHS RESULTING IN AFTERNOON RELATIVE HUMIDITIES IN
THE 20 TO 25 PERCENT RANGE. IN ADDITION...WEST TO SOUTHWEST WINDS
WILL AGAIN BE GUSTY DURING THE AFTERNOON HOURS AVERAGING 10 TO
15 MPH WITH GUSTS OF 20 TO 30 MPH.

MEZ007>009-012>014-018>028-NHZ001>010-013-014-082300-
/O.CON.KGYX.FW.W.0005.000000T0000Z-070508T2300Z/
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-
COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-
NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-
MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-
COASTAL ROCKINGHAM-
1142 AM EDT TUE MAY 8 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING.

VERY DRY HUMIDITIES OF AROUND 20 PERCENT OR SO ARE EXPECTED THIS
AFTERNOON. MEANWHILE...WINDS WILL RUN FROM 10 TO 15 MPH...WITH
GUSTS IN THE 20 TO 30 MPH RANGE. THE COMBINATION OF WINDS AND DRY
CONDITIONS WILL BRING THE POTENTIAL FOR DANGEROUS FIRE BEHAVIOR.
MEANWHILE...DRY WEATHER OVER THE PAST WEEK AND A HALF HAS CAUSED
FUELS TO BE DRY IN THE WOODS AND OPEN FIELDS.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/GRAY FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.

$$

FOSTER
000 
WWUS81 KGYX 082322
RFWGYX

RED FLAG WARNING
NATIONAL WEATHER SERVICE GRAY ME
722 PM EDT TUE MAY 8 2007

...THE RED FLAG WARNING HAS EXPIRED...

.RED FLAG WARNING CONDITIONS ARE NO LONGER BEING MET AS OF 7 PM
THIS EVENING. HOWEVER, CONDITIONS REMAIN DRY SO FIRE DANGER LEVELS
REMAIN FAIRLY HIGH.

MEZ007>009-012>014-018>028-NHZ001>010-013-014-090030-
/O.EXP.KGYX.FW.W.0005.000000T0000Z-070508T2300Z/
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-
COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-
NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-
MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-
COASTAL ROCKINGHAM-
722 PM EDT TUE MAY 8 2007

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 

WINDS HAVE DIMINISHED EARLY THIS EVENING. A THE SAME TIME
TEMPERATURES ARE COOLING OFF AND RELATIVE HUMIDITY LEVELS ARE
RISING. RED FLAG WARNING CRITERIA ARE NO LONGER BEING MET.
HOWEVER, CONDITIONS REMAIN DRY SO FIRE DANGER LEVELS WILL REMAIN
FAIRLY HIGH THROUGH THIS EVENING.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this red flag warning went out at May 7, 9:53 PM EDT, 5 hours 17 minutes earlier.

Area forecast discussion, May 7, 9:53 PM EDT, 5 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
953 PM EDT MON MAY 7 2007

.SYNOPSIS...
SURFACE HIGH PRESSURE WILL REMAIN SOUTH OF CAPE COD THROUGH WEDNESDAY.

&&

.NEAR TERM /THROUGH TUESDAY/...
NO CHANGES TONIGHT TO ZONE OR COASTAL WATERS FORECASTS.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH 6 PM TUESDAY/...
WINDS WILL DECOUPLE TONIGHT...EVEN THOUGH WINDS ALOFT WILL
INCREASE...SURFACE WINDS WILL DROP AS AN INVERSION FORMS. EXPECT
MOST AREAS TO HOLD ONTO SOME WINDS TONIGHT...LIMITING RADIATIONAL
COOLING. THE ONLY EXCEPTION WILL BE THE MOUNTAIN VALLEYS AND FAR
SOUTHERN NEW HAMPSHIRE...WHERE WINDS MAY CALM FOR A FEW HOURS. AT
ANY RATE...WENT ABOVE GFS/NAM MOS BLEND BASED ON A RECENT COLD
BIAS WHICH SHOULD CONTINUE.

FOR TOMORROW...BUFKIT HAS BEEN VERY CONSISTENT IN MIXING DOWN
WINDS FROM 3000 TO 4000 FEET...RESULTING IN GUSTS TO 25 MPH.
OTHERWISE...IT SHOULD BE MOSTLY SUNNY AGAIN. TEMPERATURES WILL BE
WARMER...WITH A NAM/GFS MOS BLEND LOOKING REASONABLE. THIS WOULD
BRING SOUTHERN NEW HAMPSHIRE ABOVE 80.

&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
500 MB CLOSED LOW WILL SIT AND SPIN OFF THE SE COAST INTO THE
WEEKEND. INITIALLY RIDGING WILL PUSH OVER THE TOP OF THIS RIDGE
INTO NEW ENGLAND AND KEEP THINGS DRY INTO THU. BY THU...CLOSED
LOW TO THE SOUTH WILL BEGIN TO FILL A BIT...AND MODELS INDICATING
THAT WEAK 500 MB TROUGH WILL SLIDE ACROSS NRN ME...DRAGGING A SFC
FRONT ACROSS CWA THU NIGHT INTO FRI. AS ALWAYS...MODEL CONFIDENCE
REMAINS LOW DUE TO POOR HANDLING OF CLOSED LOWS WHICH SEPARATE
FROM THE FLOW. HAVE INCLUDED CHC POPS FOR FRI TO COVER
THE POSSIBLE FROPA...THEN GENERALLY WENT WITH THE HPC IDEA OF DRY
NW FLOW ALOFT THRU THE WEEKEND.

&&

.AVIATION /02Z TUESDAY THROUGH SATURDAY/...
HIGH CONFIDENCE IN VFR CONDITIONS THROUGH TUESDAY. GUSTY SW WINDS
TOMORROW...UP TO 25 KTS AT MOST SITES.

&&

.MARINE...
WINDS WILL BE MARGINAL SCA CONDITIONS TONIGHT...WITH FREQUENT
GUSTS TO 25 KTS...ESPECIALLY AT MATINICUS ROCK. FOR
TUESDAY...AGAIN EXPECT MARGINAL CONDITIONS...BUT SHOULD SEE WINDS
PICK UP A BIT IN THE AFTERNOON...GUSTING TO 30 KTS. SEAS WILL ALSO
BUILD. A SEA-BREEZE WILL TRY TO DEVELOP...BUT LIKELY WILL JUST
SHIFT WINDS MORE SOUTHERLY ALONG THE SHORELINE. SCA CONDS WILL
WINDS WILL PERSIST INTO TUE EVE...THEN DIMINISH OVERNIGHT...BUT
SWELL FROM SYSTEM OFF SERN COAST COULD KEEP SEAS ABOVE SCA LVLS
INTO WED.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY
     EVENING FOR MEZ007>009-012>014-018>028.
NH...FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY
     EVENING FOR NHZ001>010-013-014.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT TUESDAY FOR ANZ150.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...
MARINE...
Hazardous weather outlook, May 8, 2:56 AM EDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
256 AM EDT TUE MAY 8 2007

MEZ007>009-012>014-018>028-NHZ001>010-013-014-090700-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
256 AM EDT TUE MAY 8 2007

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EDT
THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   RED FLAG WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ150-090700-
STONINGTON ME TO MERRIMACK RIVER MA OUT TO 25 NM-
256 AM EDT TUE MAY 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COASTAL WATERS FROM
STONINGTON ME TO THE MERRIMACK RIVER MA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 9:49 PM EDTFire Weather WatchGYX5 hr

Nearby

Red Flag Warnings in Maine, 2007Red Flag Warnings in New Hampshire, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.